- Research Article
- Open Access
Existence and Uniqueness of Periodic Solutions for a Class of Nonlinear Equations with -Laplacian-Like Operators
© Hui-Sheng Ding et al. 2010
- Received: 1 February 2010
- Accepted: 19 March 2010
- Published: 30 March 2010
We investigate the following nonlinear equations with -Laplacian-like operators : some criteria to guarantee the existence and uniqueness of periodic solutions of the above equation are given by using Mawhin's continuation theorem. Our results are new and extend some recent results due to Liu (B. Liu, Existence and uniqueness of periodic solutions for a kind of Lienard type -Laplacian equation, Nonlinear Analysis TMA, 69, 724–729, 2008).
- Differential Equation
- Partial Differential Equation
- Ordinary Differential Equation
- Functional Analysis
- Periodic Solution
In this paper, we deal with the existence and uniqueness of periodic solutions for the following nonlinear equations with -Laplacian-like operators:
where , are continuous functions on , and is a continuous function on with period ; moreover, is a continuous function satisfying the following:
(H1) for any and ;
It is obvious that under these two conditions, is an homeomorphism from onto and is increasing on
Recall that -Laplacian equations have been of great interest for many mathematicians. Especially, there is a large literature (see, e.g., [1–7] and references therein) about the existence of periodic solutions to the following -Laplacian equation:
and its variants, where for and . Obviously, (1.3) is a special case of (1.1).
However, there are seldom results about the existence of periodic solutions to (1.1). The main difficulty lies in the -Laplacian-like operator of (1.1), which is more complicated than in (1.3). Since there is no concrete form for the -Laplacian-like operator of (1.1), it is more difficult to prove the existence of periodic solutions to (1.1).
Therefore, in this paper, we will devote ourselves to investigate the existence of periodic solutions to (1.1). As one will see, our theorem generalizes some recent results even for the case of (see Remark 2.2).
Next, let us recall some notations and basic results. For convenience, we denote
which is a Banach space endowed with the norm , where
In the proof of our main results, we will need the following classical Mawhin's continuation theorem.
Lemma 1.1 ().
Let (H1), (H2) hold and is Carathéodory. Assume that is an open bounded set in such that the following conditions hold.
has no solution on .
has no solution on
has at least one -periodic solution on .
In this section, we prove an existence and uniqueness theorem for (1.1).
Suppose the following assumptions hold:
(A1) and for all ;
(A2) there exist a constant and a function such that for all and ,
Then (1.1) has a unique -periodic solution.
Let be an arbitrary solution of (2.2). By integrating the two sides of (2.2) over , and noticing that and , we have
Since , there is a constant such that
On the other hand, it follows from
that for . In addition, since , there exists such that . Thus .
Then, for all , we have
which yields that .
Now, we have proved that any solution of (2.2) satisfies
that is, the assumption (S3) of Lemma 1.1 holds. By applying Lemma 1.1, there exists at least one solution with period to (1.1).
If this is not true, we consider the following two cases.
which contradicts with .
Also, we have and . Then, similar to the proof of Case 1, one can get a contradiction.
Now, we have proved that
Hence, (1.1) has a unique -periodic solution. The proof of Theorem 2.1 is now completed.
In Theorem 2.1, setting , then (A2) becomes as follows:
In addition, we have the following interesting corollary.
Suppose (A1) and
(A2″) there exist a constant such that
hold. Then (1.1) has a unique -periodic solution.
we know that (A2) holds with . This completes the proof.
At last, we give two examples to illustrate our results.
it is easy to verify that (A2) holds. By Theorem 2.1, (2.49) has a unique -periodic solution.
So ( ) holds. Then, by Corollary 2.3, (2.51) has a unique -periodic solution.
The authors are grateful to the referee for valuable suggestions and comments, which improved the quality of this paper. The work was supported by the NSF of China, the NSF of Jiangxi Province of China (2008GQS0057), the Youth Foundation of Jiangxi Provincial Education Department (GJJ09456), and the Youth Foundation of Jiangxi Normal University.
- Lu S: New results on the existence of periodic solutions to a -Laplacian differential equation with a deviating argument. Journal of Mathematical Analysis and Applications 2007,336(2):1107-1123. 10.1016/j.jmaa.2007.03.032MATHMathSciNetView ArticleGoogle Scholar
- Lu S:Existence of periodic solutions to a -Laplacian Liénard differential equation with a deviating argument. Nonlinear Analysis: Theory, Methods & Applications 2008,68(6):1453-1461. 10.1016/j.na.2006.12.041MATHMathSciNetView ArticleGoogle Scholar
- Liu B:Periodic solutions for Liénard type -Laplacian equation with a deviating argument. Journal of Computational and Applied Mathematics 2008,214(1):13-18. 10.1016/j.cam.2007.02.004MATHMathSciNetView ArticleGoogle Scholar
- Cheung W-S, Ren J:Periodic solutions for -Laplacian Liénard equation with a deviating argument. Nonlinear Analysis: Theory, Methods & Applications 2004,59(1-2):107-120.MATHMathSciNetGoogle Scholar
- Cheung W-S, Ren J:Periodic solutions for -Laplacian differential equation with multiple deviating arguments. Nonlinear Analysis: Theory, Methods & Applications 2005,62(4):727-742. 10.1016/j.na.2005.03.096MATHMathSciNetView ArticleGoogle Scholar
- Cheung W-S, Ren J:Periodic solutions for -Laplacian Rayleigh equations. Nonlinear Analysis: Theory, Methods & Applications 2006,65(10):2003-2012. 10.1016/j.na.2005.11.002MATHMathSciNetView ArticleGoogle Scholar
- Liu B:Existence and uniqueness of periodic solutions for a kind of Liénard type -Laplacian equation. Nonlinear Analysis: Theory, Methods & Applications 2008,69(2):724-729. 10.1016/j.na.2007.06.007MATHMathSciNetView ArticleGoogle Scholar
- Manásevich R, Mawhin J:Periodic solutions for nonlinear systems with -Laplacian-like operators. Journal of Differential Equations 1998,145(2):367-393. 10.1006/jdeq.1998.3425MATHMathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.